Alert archive / New Mexico / Special Weather Statements in 2021
Special Weather Statement, NWS Albuquerque, NM
NWS Albuquerque, NM issued this special weather statement at Jul 20, 2021, 8:12 PM MDT for San Juan County, New Mexico. It was in force for 63 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 20, 2021, 8:12 PM MDT (02:12 UTC)
- Expired
- Jul 20, 2021, 9:15 PM MDT
- In force
- 63 min
- Issued by
- NWS Albuquerque, NM
County San Juan County, NM
The radar
The Grand Junction radar (KGJX), 246 km from the middle of the area, began a volume at 02:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Grand Junction, CO (KGJT), launched 00:00Z, 2.2 hours before the alert went out and 250 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 302 J/kg
- Mixed-layer CIN
- -23 J/kg
- Mixed-layer LCL
- 3225 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- -22 m²/s²
- 0-3 km storm-relative helicity
- 2 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
418 WWUS85 KABQ 210212 SPSABQ Special Weather Statement National Weather Service Albuquerque NM 812 PM MDT Tue Jul 20 2021 NMZ201-210315- Northwest Plateau- 812 PM MDT Tue Jul 20 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN SAN JUAN COUNTY UNTIL 915 PM MDT... At 811 PM MDT, Doppler radar was tracking a strong thunderstorm 8 miles north of Shiprock, moving south at 25 mph. Half inch hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Shiprock and Rattlesnake. This includes Highway 64 between Mile Markers 12 and 30. && LAT...LON 3699 10876 3697 10854 3672 10855 3676 10890 TIME...MOT...LOC 0211Z 009DEG 20KT 3691 10867 $$ 40
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this special weather statement went out at Jul 20, 5:18 PM MDT, 2 hours 54 minutes earlier.
Area forecast discussion, Jul 20, 5:18 PM MDT, 2 hours 54 minutes before
Area Forecast Discussion...UPDATED National Weather Service Albuquerque NM 518 PM MDT Tue Jul 20 2021 .AVIATION... 00Z TAF CYCLE Upper ridge axis has tilted from southwest to northeast, from srn AZ through north central CO and will continue to move clockwise for the next 24 hrs. Convection to favor the central and wrn NM this evening. Brief MVFR cigs/vsbys and mt obscurations are possible with the stronger showers/storms. Convection to gradually dissipate aft 21/03Z but isold activity to persist through 21/06Z. Another round of storms Wednesday afternoon and evening, focusing on central and western NM. && .PREV DISCUSSION...240 PM MDT Tue Jul 20 2021... .SYNOPSIS... The coverage of showers and thunderstorms with heavy rainfall will increase over the western half of New Mexico through this weekend. The most significant storm coverage is likely from Thursday through Saturday as an upper level wave drifts westward from Texas. Five day rainfall amounts will average 1 to 2 inches across the region with locally higher amounts over western New Mexico. Temperatures will be near to below normal for mid to late July. && .DISCUSSION... SHORT TERM...(TONIGHT THROUGH WEDNESDAY NIGHT)... The upper ridge axis extending approximately from south central AZ through north central CO this afternoon will continue to tilt in a clockwise direction through Wednesday night. Drier air at and above 500 mb was noted on satellite imagery and morning soundings across the southeast half of NM and over portions of west TX, although low level moisture remains plentiful. The drying aloft hasn't kept a few storms from erupting over the eastern plains today though, but models indicate this activity will diminish early in the evening. Forecast models otherwise feature the north central to west central and southwest areas for convection tonight and Wednesday, with an uptick possible Wednesday. The upper circulation will also continue to support hazy skies over much of northern and central NM in the short term. Only spotty and rather short lived low clouds/fog were observed this morning over far east central NM and in the Moreno Valley so will continue to leave out of the weather grids for tonight and early Wednesday. Overnight lows will be a few degrees warmer than normal, while highs on Wednesday will be near to about 5 degrees below average. LONG TERM...(THURSDAY THROUGH SUNDAY)... Models have finally come into better agreement with regard to the upper level wave retrograding slowly west from the lower MS River Valley. By Thursday, the center of H5 high pressure will be near the Four Corners while the upper wave approaches the Permian Basin. The axis of 700-500mb deformation between the two features will stretch from southwest to northeast across northern and western NM. PWs are progged to rise above 1.15" at KABQ for several days from Thursday thru at least Sunday. The upper wave is shown drifting west then northwest across the state which will introduce sufficient lift w/ abundant moisture in place. The latest WPC ERO shows the greatest probability for flash flooding on Thursday over northern and western NM which may may overlap into Friday and/or Saturday. Average QPF amounts of 1-2" are likely for the north and west with locally higher amounts expected. By Monday, the upper wave shifts farther northwest into the Great Basin while H5 high pressure begins dominating the southern Great Plains. A noteworthy slug of moisture still remains in place over NM next week w/ a more traditional south to north steering flow. 99/Guyer && .FIRE WEATHER... The upper ridge axis extending approximately from south central AZ through north central CO this afternoon will continue to tilt in a clockwise direction Wednesday through Thursday. Storm motion will generally be from northeast to southwest tonight through Wednesday. Cell movement to trend more north to south or become slow and erratic by Thursday, due to an approaching upper low from west TX. The focus for showers and storms will continue to be generally along and west of I-25 and along and north of I-40 through much of this week, although a day to day trend of increasing the number and areal coverage of storms is expected through Friday and Saturday. Highs will be near to below normal and overnight lows will be a few degrees warmer than average. Highs may stray even cooler than normal over the weekend. Winds will be light outside of convective activity and areas of fair to poor ventilation are forecast for portions of the north, west and central for the rest of this week. 99 && .ABQ WATCHES/WARNINGS/ADVISORIES... None. &&
Hazardous weather outlook, Jul 20, 2:57 AM MDT, 17 hours 15 minutes before
Hazardous Weather Outlook National Weather Service Albuquerque NM 257 AM MDT Tue Jul 20 2021 NMZ201>241-211100- Northwest Plateau-Chuska Mountains-Far Northwest Highlands- Northwest Highlands-West Central Plateau-West Central Mountains- West Central Highlands-Southwest Mountains- San Francisco River Valley-Tusas Mountains Including Chama- Jemez Mountains-Glorieta Mesa Including Glorieta Pass- Northern Sangre de Cristo Mountains- Southern Sangre de Cristo Mountains- East Slopes Sangre de Cristo Mountains-Upper Rio Grande Valley- Espanola Valley-Santa Fe Metro Area- Middle Rio Grande Valley/Albuquerque Metro Area- Lower Rio Grande Valley-Sandia/Manzano Mountains Including Edgewood- Estancia Valley-Central Highlands-South Central Highlands- Upper Tularosa Valley-South Central Mountains- Johnson and Bartlett Mesas Including Raton Pass- Far Northeast Highlands-Northeast Highlands-Union County- Harding County-Eastern San Miguel County-Guadalupe County- Quay County-Curry County-Roosevelt County-De Baca County- Chaves County Plains-Eastern Lincoln County-Southwest Chaves County- San Agustin Plains and Adjacent Lowlands- 257 AM MDT Tue Jul 20 2021 This hazardous weather outlook is for portions of north and central New Mexico. .DAY ONE...Today and Tonight Isolated to scattered thunderstorms are expected today and tonight. Storm motions will be slow and rainfall could become locally heavy. A few storms may also produce small hail and wind gusts to 50 mph. .DAYS TWO THROUGH SEVEN...Wednesday through Monday Scattered to numerous thunderstorms are expected each afternoon and evening. Storm motions will be slow and rainfall could become heavy. This may lead to localized areas of flash flooding, with the greatest risk below recent burn scars. Isolated locations may receive up to 2 inches of rain, especially along and west of the Continental Divide Wednesday through Sunday. A few storms may also produce small hail and wind gusts to 50 mph. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report rainfall amounts and flash flooding through the National Weather Service Albuquerque web site at weather.gov/abq or by calling 1.888.386.7637. You can also submit storm reports and photos on our Facebook page or via Twitter using the hashtag nmwx. 15
In the hours before
Special weather statement, Jul 20, 4:35 PM MDT, 3 hours 37 minutes before
Special Weather Statement National Weather Service Albuquerque NM 435 PM MDT Tue Jul 20 2021 NMZ201-202300- Northwest Plateau- 435 PM MDT Tue Jul 20 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL SAN JUAN COUNTY UNTIL 500 PM MDT... At 435 PM MDT, Doppler radar was tracking a strong thunderstorm 15 miles north of Farmington. This storm was nearly stationary. Dime size hail, wind gusts up to 50 mph and heavy rain will be possible with this storm. Locations impacted include... La Plata. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3700 10812 3681 10815 3688 10856 3700 10851 TIME...MOT...LOC 2235Z 278DEG 3KT 3697 10828
Special weather statement, Jul 20, 4:42 PM MDT, 3 hours 30 minutes before
Special Weather Statement
National Weather Service Albuquerque NM
442 PM MDT Tue Jul 20 2021
NMZ211-217-202315-
Espanola Valley-Jemez Mountains-
442 PM MDT Tue Jul 20 2021
...SIGNIFICANT WEATHER ADVISORY FOR LOS ALAMOS...EAST CENTRAL
SANDOVAL AND NORTHWESTERN SANTA FE COUNTIES UNTIL 515 PM MDT...
At 442 PM MDT, Doppler radar was tracking a strong thunderstorm near
Los Alamos, moving west at 20 mph.
Penny size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations impacted include...
Los Alamos, White Rock, Bandelier National Monument and Frijoles.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
If threatening weather approaches your area, take shelter in a sturdy
building.
&&
LAT...LON 3584 10616 3579 10620 3578 10621 3569 10639
3598 10648 3600 10625
TIME...MOT...LOC 2242Z 069DEG 19KT 3591 10624
DPorterLocal storm report, Jul 20, 4:48 PM MDT, 3 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
448 PM MDT TUE JUL 20 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM FLASH FLOOD 11 S SANTA FE 35.52N 105.95W
07/20/2021 SANTA FE NM EMERGENCY MNGR
FLOOD WATERS ENTERED ONE GARAGE IN ELDORADO
&&
EVENT NUMBER ABQ202102463
GUYERLocal storm report, Jul 20, 4:50 PM MDT, 3 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
450 PM MDT TUE JUL 20 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 PM FLASH FLOOD 5 E ALBUQUERQUE 35.12N 106.54W
07/20/2021 BERNALILLO NM SOCIAL MEDIA
RAINFALL RATES OF 3 TO 4 INCHES PER HOUR IN THE ABQ
FOOTHILLS. THREE WATER RESCUES ONGOING IN AMAFCA FLOOD
CHANNEL. ROADWAYS AND YARDS FLOODED IN THE ABQ
FOOTHILLS.
&&
EVENT NUMBER ABQ202102464
GUYERSpecial weather statement, Jul 20, 7:30 PM MDT, 42 minutes before
Special Weather Statement National Weather Service Albuquerque NM 730 PM MDT Tue Jul 20 2021 NMZ206-208-241-210200- San Agustin Plains and Adjacent Lowlands-Southwest Mountains-West Central Mountains- 730 PM MDT Tue Jul 20 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN SOCORRO AND NORTHEASTERN CATRON COUNTIES UNTIL 800 PM MDT... At 730 PM MDT, Doppler radar was tracking a strong thunderstorm 22 miles north of Datil, moving southwest at 5 mph. Penny size hail and winds in excess of 40 mph will be possible with this storm. Heavy rain will also be possible with this storm. This storm will remain over mainly rural areas of northwestern Socorro and northeastern Catron Counties. PRECAUTIONARY/PREPAREDNESS ACTIONS... If threatening weather approaches your area, take shelter in a sturdy building. Heavy rains will cause water to pond on roads and in low spots. Fast running water will quickly fill arroyos and ditches. && LAT...LON 3455 10780 3446 10765 3425 10777 3442 10802 TIME...MOT...LOC 0130Z 033DEG 6KT 3446 10777 DPorter
Special weather statement, Jul 20, 8:12 PM MDT, 0 minutes before
Special Weather Statement National Weather Service Albuquerque NM 812 PM MDT Tue Jul 20 2021 NMZ201-210315- Northwest Plateau- 812 PM MDT Tue Jul 20 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN SAN JUAN COUNTY UNTIL 915 PM MDT... At 811 PM MDT, Doppler radar was tracking a strong thunderstorm 8 miles north of Shiprock, moving south at 25 mph. Half inch hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Shiprock and Rattlesnake. This includes Highway 64 between Mile Markers 12 and 30. && LAT...LON 3699 10876 3697 10854 3672 10855 3676 10890 TIME...MOT...LOC 0211Z 009DEG 20KT 3691 10867 40
The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 20, 7:30 PM MDT | Special Weather Statement | ABQ | 30 min | |
| Jul 21, 3:04 AM MDT | Flash Flood Watch | ABQ | Bernalillo, Catron, Cibola, Los Alamos, McKinley, Rio Arriba and 5 more | 21 hr |
| Jul 21, 1:54 PM MDT | Areal Flood Advisory | ABQ | McKinley, San Juan | 111 min |
| Jul 21, 2:10 PM MDT | Flash Flood Watch | ABQ | Bernalillo, Catron, Cibola, Colfax, Los Alamos, McKinley and 10 more | 40 hr |
| Jul 21, 2:53 PM MDT | Areal Flood Advisory | ABQ | Mora, San Miguel | 112 min |
| Jul 21, 3:03 PM MDT | Special Weather Statement | ABQ | Sandoval | 27 min |
| Jul 21, 3:15 PM MDT | Areal Flood Advisory | ABQ | Rio Arriba, Sandoval | 2 hr |
| Jul 21, 3:26 PM MDT | Areal Flood Advisory | ABQ | McKinley | 3 hr |
| Jul 21, 3:59 PM MDT | Areal Flood Advisory | ABQ | Rio Arriba, Taos | 2 hr |
| Jul 21, 4:24 PM MDT | Special Weather Statement | ABQ | Taos | 36 min |
| Jul 21, 5:02 PM MDT | Flash Flood Warning | ABQ | Rio Arriba | 3 hr |
Nearby
Special Weather Statements in New Mexico, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.